Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2017, 8:10 PM EDT for Paulding County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 17, 2017, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WWUS82 KFFC 180010
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT MON JUL 17 2017
GAZ031-180045-
Paulding GA-
810 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PAULDING COUNTY UNTIL
845 PM EDT...
At 809 PM EDT...a strong thunderstorm was over New Hope, moving
southwest at 15 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Powder Springs, Hiram, New Hope and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8498 3399 8481 3392 8472 3387 8472
3378 8479 3377 8486 3379 8493 3379 8494
TIME...MOT...LOC 0009Z 046DEG 11KT 3392 8478
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:35 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 17, 3:35 PM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Mon Jul 17 2017 .SHORT TERM /Tonight through Tuesday Night/... Weak high pressure at the surface and several upper level impulses on the periphery of the forecast area will bring a chance of showers and thunderstorms mainly across southern and eastern portions of forecast area. Convection currently developing in vicinity of a weak surface boundary washing out over central GA and over portions of west and north GA where impulses are moving through the upper level flow. Models showing impulses shifting to the south and east through this evening, with best coverage over central and portions of east GA. Given the strength and proximity of the impulse over northeast and east GA, it seems prudent to keep chance pops continuing through the morning hours. The models all show some drying as the upper ridge builds eastward tomorrow, and PWATs drop under 1.5 inches, but with some instability present, will keep slight chances across the north and low chance over southern portions of forecast area. As for temperatures, guidance values are close and will take a blend through the period. Atwell .LONG TERM /Wednesday through Monday/... No changes to the long term. High pressure builds over the forecast area through the end of the week and low chance or slight chance pops look okay. Upper level low developing over the northeast Gulf may affect pops for the weekend but for now will leave pops alone. Previous discussion is included below. 41 .Previous...433 AM EDT Mon Jul 17 2017 .LONG TERM /Tuesday Night through Sunday/... Main frontal system from the short term will have weakened and moved into south GA/N FL by Tuesday night/Wednesday morning. There will still be some mid to lower level moisture across the region even with drier air filtering into the state through the end of the week. Will keep in low chance pops of convection through day 7. With the drier air pushing into the region through the end of the weak...temps will increase into the mid to upper 90s especially across central GA. will have to keep a close eye on heat index values as the weak continues. && AVIATION... 18Z Update... Patchy areas of MVFR cigs...mainly near MCN will become VFR shortly. Convection has developed across central GA and will expand in coverage through the afternoon. Scattered coverage is expected but confidence is limited that any TAF site - other than CSG/MCN - will see TSRA. Winds will continue to be light and variable under high pressure, ATL area TAFs will be mainly NW, with winds shifting NE, SE and SW thru 03Z with speeds of 4kts or less. //ATL Confidence...18Z Update... Medium on winds through the period. High on remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 70 91 71 91 / 30 50 20 20 Atlanta 72 88 73 90 / 30 50 20 20 Blairsville 66 86 65 85 / 30 30 20 20 Cartersville 69 90 70 90 / 20 30 10 20 Columbus 72 91 74 92 / 30 50 20 20 Gainesville 70 89 71 89 / 30 50 20 20 Macon 70 91 72 92 / 30 50 20 20 Rome 70 92 70 91 / 30 30 10 20 Peachtree City 70 90 70 91 / 30 50 20 20 Vidalia 72 91 73 91 / 50 50 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....41 AVIATION...Atwell
Hazardous weather outlook, Jul 17, 6:30 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 630 PM EDT Mon Jul 17 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 630 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated to scattered thunderstorms expected across north and central Georgia this evening. An isolated severe storm or two are possible. The main hazards will be strong gusty winds, very heavy rainfall, frequent lightning, and small hail. A few storms may linger after midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible each afternoon and evening through Sunday. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 17, 7:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 1 NNE MAPLE RIDGE 34.03N 84.09W
07/17/2017 GWINNETT GA EMERGENCY MNGR
TREE DOWN ON POWERLINES ON SUWANEE CREEK RD IN SUWANEE
&&
EVENT NUMBER FFC1701107
THIEMLocal storm report, Jul 17, 7:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 SW MECHANICSVILLE 33.92N 84.26W
07/17/2017 GWINNETT GA EMERGENCY MNGR
POWERLINES DOWN ON STEVE DR AT BUFORD HWY
&&
EVENT NUMBER FFC1701108
THIEMLocal storm report, Jul 17, 7:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 1 NW ADAMS CROSSROADS 33.97N 84.15W
07/17/2017 GWINNETT GA EMERGENCY MNGR
POWERLINES DOWN ON PLEASENT HILL RD AT HILL DR
&&
EVENT NUMBER FFC1701109
THIEMSpecial weather statement, Jul 17, 7:58 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 PM EDT MON JUL 17 2017
GAZ033-044-045-055-180030-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
758 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHWESTERN DEKALB AND NORTHEASTERN SOUTH FULTON COUNTIES
UNTIL 830 PM EDT...
At 757 PM EDT...a strong thunderstorm was centered near Turner Field
or 4 miles north of Hartsfield Jackson Airport...moving south at 10
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, East Point, Forest Park, Riverdale, College Park,
Morrow, Hapeville, Lake City, Hartsfield-Jackson Airport, Grant
Park-Zoo Atlanta, Candler-Mcafee, Sweet Auburn, Cascade Heights,
Lakewood Park, Conley, East Lake, Little Five Points, West End and
Turner Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8447 3376 8430 3358 8429 3357 8443
3362 8456
TIME...MOT...LOC 2357Z 011DEG 8KT 3372 8440
WIND...50MPHSpecial weather statement, Jul 17, 8:08 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT MON JUL 17 2017
GAZ032-033-043-044-180045-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
808 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHERN COBB AND SOUTH FULTON COUNTIES UNTIL 845 PM EDT...
At 807 PM EDT...a strong thunderstorm was over Sandtown, moving
southwest at 15 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, East Point, Union City, Fairburn, Austell,
Lithia Springs, Sweetwater Creek State Park, Chapel Hill, Six Flags
Over Georgia, Campbellton, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3383 8461 3376 8446 3356 8457 3362 8473
3372 8477
TIME...MOT...LOC 0007Z 046DEG 11KT 3373 8457
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 17, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT MON JUL 17 2017
GAZ031-180045-
Paulding GA-
810 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PAULDING COUNTY UNTIL
845 PM EDT...
At 809 PM EDT...a strong thunderstorm was over New Hope, moving
southwest at 15 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Powder Springs, Hiram, New Hope and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8498 3399 8481 3392 8472 3387 8472
3378 8479 3377 8486 3379 8493 3379 8494
TIME...MOT...LOC 0009Z 046DEG 11KT 3392 8478
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:08 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jul 17, 8:35 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fayette, Henry, Paulding, Polk | 40 min |
| Jul 17, 9:08 PM EDT | Special Weather Statement | FFC | Gordon | 52 min |
| Jul 18, 3:57 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| Jul 18, 4:49 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Jul 18, 7:06 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jul 18, 7:42 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.